Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 18, 2005, 3:38 PM EDT for Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2005, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 18, 2005, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
Counties Robeson County, NC, Dillon County, SC
The radar
The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 181939 SVRILM NCC155-SCC033-182015- /O.NEW.KILM.SV.W.0032.050718T1938Z-050718T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 338 PM EDT MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 415 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF FAIRMONT...OR 8 MILES EAST OF DILLON. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3446 7931 3436 7927 3434 7906 3454 7907 $$ MBB
1 follow-up statement
000 WWUS52 KILM 182007 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 406 PM EDT MON JUL 18 2005 NCC155-SCC033-182015- /O.CON.KILM.SV.W.0032.000000T0000Z-050718T2015Z/ ROBESON NC-DILLON SC- 406 PM EDT MON JUL 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR DILLON AND ROBESON COUNTIES... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF MARIETTA...OR 6 MILES EAST OF DILLON...THE STORM WAS NEARLY STATIONARY. . LAT...LON 3446 7931 3436 7927 3434 7906 3454 7907 $$ MBB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:15 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 18, 3:15 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT MON JUL 18 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... AFTERNOON CONVECTION HAS FIRED UP ALONG MANY TRIGGERS...SEA BREEZE...PIEDMONT TROUGH...AND OUTFLOW BOUNDARIES. AS WITH THE PAST SEVERAL DAYS THE ACTIVITY WILL DIMINISH WITH THE LOSS OF INSOLATION. WITH LITTLE CHANGE IN THE SYNOPTIC PATTERN THROUGH THE PERIOD SIMILAR COVERAGE CAN BE EXPECTED. THAT SAID, CURRENT FORECAST FAVORS THE HIGHER NAM POPS. CONVECTIVE COVERAGE IS ONE OF THE MAIN THINGS FROM KEEPING HEAT INDEX VALUES FROM PUSHING ADVISORY CRITERIA SO FAR THIS AFTERNOON AND THIS MAY AGAIN BE THE CASE TOMORROW. UNLESS SOMETHING CHANGES THE HEAT WILL ONCE AGAIN BE COVERED BY SPSS AND AN ADVISORY IS NOT EXPECTED. ZFP WILL HAVE SOME HEADLINES FOR HEAT INDICES IN THE 100 TO 105 REALM TUE. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... MAIN FORECAST ISSUE WILL BE THE RETROGRESSION OF THE MID LEVEL RIDGE AND THE TROUGH THAT MANAGES TO DIG IN TO REPLACE IT. GFS LOOKS LIKE IT WANTS TO BACK OFF ON THE IDEA OF A FRONT CHARGING SOUTH OF THE AREA BY SATURDAY MORNING. WHETHER OR NOT THIS ACTUALLY HAPPENS IS STILL UNCERTAIN. FORECAST IMPLICATIONS MAY ONLY END UP BEING SUBTLE THOUGH AS IF THE FRONT DOES MAKE IT THIS FAR SOUTH THE TEMPERATURE GRADIENT ACROSS IT WILL HAVE ALL BUT WASHED OUT. BEST THIS AREA COULD HOPE FOR IS SOME SLIGHTLY LOWER DEWPOINTS. NORTHWEST FLOW PRECEDING THE FRONT COULD BRING A BUSIER AFTERNOON OF CONVECTION ON FRIDAY AS HINTED AT BY MEX STRING POPS. && .AVIATION... HAVE USED THE LUXURY OF NOW-CASTING FOR THE FIRST SIX HOURS OF THE FORECAST BASED ON RADAR TRENDS. BASED ON THIS... DEPICTIONS WARRANT TEMPO GROUPS IN ALL TERMINALS FOR TSRA WITH MVFR CONDITIONS FOR THIS AFTERNOON. WEAK LOW LEVEL JET DEVELOPS ONCE AGAIN OVERNIGHT...THIS...ALONG WITH DEBRIS CLOUDS SHOULD PRECLUDE FOG FORMATION. && .MARINE... BERMUDA HIGH HOLDS SWAY FOR MOST OF THE NEXT 5 DAYS...WITH ONLY SMALL DIURNAL OSCILLATIONS IN WIND DIRECTION AND SPEED AND A SLIGHT INCREASE IN SWELL ENERGY TO WORRY ABOUT. CONDITIONS WELL BELOW THRESHOLDS EITHER WAY. DAY 5 IS WHERE IT ACTUALLY BECOMES PROBLEMATIC AS THE GFS CANNOT MAKE UP ITS MIND WHETHER A COLD FRONT COMES THROUGH OR NOT. EVEN THO IT IS NOT CLIMATOLOGICALLY FAVORED...FOR NOW WILL HOLD THE LINE WITH THE PREVIOUS FORECAST AND HPC SOLUTION FOR FROPA AND A LIGHT NE WIND ON SAT. && && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...MBB AVIATION...SHK MARINE...RAS
Hazardous weather outlook, Jul 18, 5:40 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 540 AM EDT MON JUL 18 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-190945- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 540 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA...SOUTHEAST NORTH CAROLINA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED TODAY WITH HEAT INDICES AS HIGH AS 100 TO 105 DEGREES FROM MIDDAY THROUGH EARLY EVENING. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH HEAT AND HUMIDITY WILL CONTINUE. THE HEAT INDEX IS EXPECTED TO BE AS HIGH AS 100 TO 105 DEGREES EACH AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RJD
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.